Alert archive / Nevada / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Elko, NV

February 2, 20164 counties in Nevada

NWS Elko, NV issued this wind chill advisory at Feb 2, 2016, 7:09 PM PST for 4 counties in Nevada. It took effect at Feb 2, 2016, 11:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2016, 7:09 PM PST (03:09 UTC)
In effect from
Feb 2, 2016, 11:00 PM PST
Expired
Feb 3, 2016, 9:00 AM PST
In force
10 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS45 KLKN 030309
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
709 PM PST TUE FEB 2 2016

NVZ035-031515-
/O.NEW.KLKN.WC.Y.0003.160203T0700Z-160203T1700Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
709 PM PST TUE FEB 2 2016

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
WEDNESDAY. 

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO.

* TIMING...COLDEST WIND CHILL EXPECTED BETWEEN 4 AND 8 AM
  TOMORROW MORNING.

* IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND
  OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
893 
WWUS45 KLKN 031153
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
353 AM PST WED FEB 3 2016

NVZ037-041-031700-
/O.EXA.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...DUCKWATER...
CURRANT SUMMIT
353 AM PST WED FEB 3 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* WIND CHILL VALUES...20 TO 30 DEGREES BELOW ZERO.

* TIMING...COLDEST WIND CHILL IS EXPECTED BETWEEN 4 AND 8 AM. 

* IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND 
  OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NVZ035-031700-
/O.CON.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
353 AM PST WED FEB 3 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO WITH LOCAL WIND
  CHILL VALUES AROUND MINUS 40 DEGREES.

* TIMING...COLDEST WIND CHILL IS EXPECTED BETWEEN 4 AND 8 AM.

* IMPACTS...COLD WIND CHILLS MAY LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE PETS AND 
  OUTDOOR ANIMALS HAVE SHELTER FROM THE BITTER COLD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LW
252 
WWUS45 KLKN 031657
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
857 AM PST WED FEB 3 2016

NVZ035-037-041-031800-
/O.EXP.KLKN.WC.Y.0003.000000T0000Z-160203T1700Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...DUCKWATER...CURRANT SUMMIT
857 AM PST WED FEB 3 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA IN MOST
AREAS. HOWEVER SOME ISOLATED SPOTS WILL CONTINUE TO SEE WIND
CHILL READING BETWEEN 15 BELOW ZERO AND 25 BELOW ZERO UNTIL AROUND
10 AM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 7:01 PM PST, 8 minutes earlier.

Area forecast discussion, Feb 2, 7:01 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
701 PM PST TUE FEB 2 2016

.SYNOPSIS...COLD AND DRY WEATHER EXPECTED THE NEXT TWO DAYS. MOST
LOCATIONS WILL SEE SINGLE DIGIT TEMPERATURES WITH A FEW PLACES
DIPPING BELOW ZERO. THE NEXT SYSTEM IS EXPECTED THURSDAY...SNOW
ACCUMULATIONS POSSIBLE.

&&

.UPDATE...CURRENT TEMPERATURE FORECAST WAS UPDATED TO REFLECT MUCH
COLDER TEMPERATURES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA AT
THIS TIME. TONOPAH AIRPORT IS SITTING AT 9 AT THIS TIME...AND
WENT WITH AN UPDATED FORECAST OF 0...WHICH IS VERY COLD FOR THIS
AREA. ELY IS SITTING AT -3F RIGHT NOW...AND ALSO ISSUED A WIND
CHILL ADVISORY FOR WHITE PINE COUNTY AS WIND CHILLS WILL BE
BETWEEN -20 AND -30F TONIGHT...WITH WINDS RIGHT AROUND 10 MPH.
GRIDS HAVE BEEN SENT...TEXT PRODUCTS WILL GO OUT SOON.

&&

.PREV DISCUSSION... /ISSUED AT 257 PM /

SHORT TERM...TODAY THROUGH FRIDAY. FRIGID AND BELOW NORMAL
TEMPERATURES EXPECTED THE NEXT FEW DAYS. DRY WEATHER EXPECTED
THROUGH 00Z THURSDAY WHEN A DECAYING PACIFIC SYSTEM WILL MOVE INTO
THE REGION AND CLIP THE SILVER STATE...IMPACTING HUMBOLDT THEN
ELKO COUNTY. THE GFS HAS THE SNOW RATIOS 11 TO 14 IN THE VALLEYS
AND 25 TO 1 OVER THE RUBIES. EXPECT THE RESIDENT AIR MASS TO
MODIFY AS THIS FEATURE MOVES IN...EFFECTIVELY WARMING THE AIR
MASS...AT 700 MB. ONLY EXPECTING SNOW WITH THIS SYSTEM. ELKO AND
BATTLE MT. CAN ANTICIPATE ANOTHER 1 TO 2 INCHES...WITH THE RUBIES
AND THE JARBIDGE WILDERNESS AREA EXPECTING AT LEAST 6 INCHES ABOVE
6000 FEET. NO MOISTURE EXPECTED SOUTH OF HIGHWAY 50.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. UPPER RIDGE WILL
BE THE DOMINATE WEATHER PLAYER THROUGH THE PERIOD. SHORT WAVE MOVING
ACROSS THE PACIFIC NORTHWEST ON SATURDAY WILL BRUSH THE FAR NORTH
AND COULD SEE ISOLATED SHOWERS OVER THE MOUNTAINS NEAR THE
OREGON/IDAHO BORDER AREA. AFTER THIS SHORT WAVE PASSAGE THE UPPER
RIDGE BUILDS IN STRONGLY OVER THE AREA. THIS NORMALLY WOULD BRING
MUCH WARMER TEMPS, BUT WITH MOST VALLEYS COVERED WITH SNOW IT WILL
ONLY STRENGTHEN THE INVERSIONS KEEPING COLD AIR LOCKED IN PLACE.
LOWS AT NIGHT WILL MOSTLY BE IN THE SINGLE DIGITS AND TEENS WITH
DAYTIME HIGHS GENERALLY IN THE LOW TO MID 30S.

AVIATION...VFR CONDITIONS AT ALL TAF SITES NEXT 24 HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM PST
WEDNESDAY FOR WHITE PINE COUNTY.

&&

86/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:14 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine18 hr

Nearby

Wind Chill Advisories in Nevada, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.